West Virginia, 2002

Flood in West Virginia, March 26, 2002

March 26, 2002 · NWS PBZ · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 26, 10:53 AM EST, 2 hours 57 minutes earlier.

Area forecast discussion, Mar 26, 10:53 AM EST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1053 AM EST TUE MAR 26 2002

ISSUED ZONE UPDATE FOR FIRST PERIOD WORDING AND FLOOD WATCH. IN THE
WATCH AREA WE ARE RIGHT AROUND THE 3HR FFG. RECD CALL OF SOME SMALL
STREAMS RUNNING BANKFULL IN WASHINGTON COUNTY.

FFA IS OUT TIL 4 PM TUESDAY.

.PBZ...
MD...NONE.
OH...FLOOD WATCH FOR TUESDAY FOR ZONES OHZ059...OHZ068>069.

PA...FLOOD WATCH FOR TUESDAY FOR ZONES PAZ029...PAZ031.

WV...FLOOD WATCH FOR TUESDAY FOR ZONES WVZ003>004...WVZ012...
WVZ021>022.

In the hours before

Special weather statement, Mar 26, 10:07 AM EST, 3 hours 43 minutes before
WVZ001>004-012-021>023-041-261900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1007 AM EST TUE MAR 26 2002

...WEST VIRGINIA ALL HAZARDS DRILL...

THIS IS AN ALL HAZARDS DRILL FOR THE STATE OF WEST VIRGINIA. AT THIS
TIME...SCHOOLS...BUSINESSES...LAW ENFORCEMENT AND STATE AGENCIES SHOULD
CONDUCT THEIR EXERCISES. THIS ALL HAZARDS DRILL COULD BE USED TO
SIMULATE A FLASH FLOOD...SEVERE THUNDERSTORM...TORNADO...HAZARDOUS
MATERIALS EVENT OR ANY OTHER EVENT.

FOLLOW YOUR PREPAREDNESS PLANS. IF PROBLEMS ARISE...NOW IS THE TIME TO
MAKE THE APPROPRIATE CHANGES. IF YOU DO NOT HAVE AN EMERGENCY ACTION
PLAN...NOW IS THE TIME TO DEVELOP ONE.

THANK YOU FOR YOUR PARTICIPATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Wetzel

When
March 26, 1:50 PM EST to 3:30 PM EST
Where
Wetzel forecast zone
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
39.605, -80.639 (the zone’s center; the record gives no point)

Another 1.0 to 1.5 inches of rain over relatively saturated ground produced small stream flooding across portions of Wetzel County on the 26th. Portions of SR 20 were flooded in the Jacksonburg area. Minor flooding was also reported near Hundred.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2002Every state in 2002This day in weather historyWarnings in West Virginia, March 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5287231.